ISSN:
 1531-3492

eISSN:
 1553-524X

All Issues

Volume 23, 2018

Volume 22, 2017

Volume 21, 2016

Volume 20, 2015

Volume 19, 2014

Volume 18, 2013

Volume 17, 2012

Volume 16, 2011

Volume 15, 2011

Volume 14, 2010

Volume 13, 2010

Volume 12, 2009

Volume 11, 2009

Volume 10, 2008

Volume 9, 2008

Volume 8, 2007

Volume 7, 2007

Volume 6, 2006

Volume 5, 2005

Volume 4, 2004

Volume 3, 2003

Volume 2, 2002

Volume 1, 2001

Discrete & Continuous Dynamical Systems - B

2014 , Volume 19 , Issue 4

Select all articles

Export/Reference:

Cell cycle clustering and quorum sensing in a response / signaling mediated feedback model
Richard L Buckalew
2014, 19(4): 867-881 doi: 10.3934/dcdsb.2014.19.867 +[Abstract](351) +[PDF](905.3KB)
Abstract:
RS feedback models have been successful in explaining the observed phenomenon of clustering in autonomous oscillation in yeast, but current models do not include the biological reality of dynamical delay and do not have the related property of quorum sensing. Here an RS type ODE model for cell cycle feedback, including an explicit term modeling a chemical feedback mediating agent, is analyzed. New dynamics include population dependent effects: subcritical pitchfork bifurcations, and quorum sensing occur. The model suggests new experimental directions in autonomous oscillation in yeast.
A survey of migration-selection models in population genetics
Reinhard Bürger
2014, 19(4): 883-959 doi: 10.3934/dcdsb.2014.19.883 +[Abstract](536) +[PDF](1241.3KB)
Abstract:
This survey focuses on the most important aspects of the mathematical theory of population genetic models of selection and migration between discrete niches. Such models are most appropriate if the dispersal distance is short compared to the scale at which the environment changes, or if the habitat is fragmented. The general goal of such models is to study the influence of population subdivision and gene flow among subpopulations on the amount and pattern of genetic variation maintained. Only deterministic models are treated. Because space is discrete, they are formulated in terms of systems of nonlinear difference or differential equations. A central topic is the exploration of the equilibrium and stability structure under various assumptions on the patterns of selection and migration. Another important, closely related topic concerns conditions (necessary or sufficient) for fully polymorphic (internal) equilibria. First, the theory of one-locus models with two or multiple alleles is laid out. Then, mostly very recent, developments about multilocus models are presented. Finally, as an application, analysis and results of an explicit two-locus model emerging from speciation theory are highlighted.
Retraction by the Editorial Office
Editorial Office
2014, 19(4): 961-961 doi: 10.3934/dcdsb.2014.19.961 +[Abstract](296) +[PDF](42.6KB)
Abstract:
This article was accidentally posted online but only to be discovered that the same article had been published (see [1]) in the previous issue of the same journal. Thus this publication is retracted. The Editorial Office offers apologies for the confusion and inconvenience it might have caused.
High frequency analysis of imaging with noise blending
Ennio Fedrizzi
2014, 19(4): 979-998 doi: 10.3934/dcdsb.2014.19.979 +[Abstract](376) +[PDF](426.9KB)
Abstract:
We consider sensor array imaging for simultaneous noise blended sources. We study a migration imaging functional and we analyze its sensitivity to singular perturbations of the speed of propagation of the medium. We consider two kinds of random sources: randomly delayed pulses and stationary random processes, and three possible kinds of perturbations. Using high frequency analysis we prove the statistical stability (with respect to the realization of the noise blending) of the scheme and obtain quantitative results on the image contrast provided by the imaging functional, which strongly depends on the type of perturbations.
Backward bifurcation and global stability in an epidemic model with treatment and vaccination
Xiaomei Feng, Zhidong Teng, Kai Wang and Fengqin Zhang
2014, 19(4): 999-1025 doi: 10.3934/dcdsb.2014.19.999 +[Abstract](486) +[PDF](1244.7KB)
Abstract:
In this paper, we consider a class of epidemic models described by five nonlinear ordinary differential equations. The population is divided into susceptible, vaccinated, exposed, infectious, and recovered subclasses. One main feature of this kind of models is that treatment and vaccination are introduced to control and prevent infectious diseases. The existence and local stability of the endemic equilibria are studied. The occurrence of backward bifurcation is established by using center manifold theory. Moveover, global dynamics are studied by applying the geometric approach. We would like to mention that in the case of bistability, global results are difficult to obtain since there is no compact absorbing set. It is the first time that higher (greater than or equal to four) dimensional systems are discussed. We give sufficient conditions in terms of the system parameters by extending the method in Arino et al. [2]. Numerical simulations are also provided to support our theoretical results. By carrying out sensitivity analysis of the basic reproduction number in terms of some parameters, some effective measures to control infectious diseases are analyzed.
On the stochastic beam equation driven by a Non-Gaussian Lévy process
Hongjun Gao and Fei Liang
2014, 19(4): 1027-1045 doi: 10.3934/dcdsb.2014.19.1027 +[Abstract](474) +[PDF](483.8KB)
Abstract:
A damped stochastic beam equation driven by a Non-Gaussian Lévy process is studied. Under appropriate conditions, the existence theorem for a unique global weak solution is given. Moreover, we also show the existence of a unique invariant measure associated with the transition semigroup under mild conditions.
Martingale and pathwise solutions to the stochastic Zakharov-Kuznetsov equation with multiplicative noise
Nathan Glatt-Holtz, Roger Temam and Chuntian Wang
2014, 19(4): 1047-1085 doi: 10.3934/dcdsb.2014.19.1047 +[Abstract](382) +[PDF](692.5KB)
Abstract:
We study in this article the stochastic Zakharov-Kuznetsov equation driven by a multiplicative noise. We establish, in space dimensions two and three the global existence of martingale solutions, and in space dimension two the global pathwise uniqueness and the existence of pathwise solutions. New methods are employed to deal with a special type of boundary conditions and to verify the pathwise uniqueness of martingale solutions with a lack of regularity, where both difficulties arise due to the partly hyperbolic feature of the model.
Complete classification of global dynamics of a virus model with immune responses
Cuicui Jiang and Wendi Wang
2014, 19(4): 1087-1103 doi: 10.3934/dcdsb.2014.19.1087 +[Abstract](412) +[PDF](465.5KB)
Abstract:
A virus dynamics model for HIV or HBV is studied, which incorporates saturation effects of immune responses and an intracellular time delay. With the aid of persistence theory and Liapunov method, it is shown that the global stability of the model is totally determined by the reproductive numbers for viral infection, for CTL immune response, for antibody immune response, for antibody invasion and for CTL immune invasion. The results preclude the complicated behaviors such as the backward bifurcations and Hopf bifurcations which may be induced by saturation factors and a time delay.
Global stability of a multi-group SIS epidemic model for population migration
Toshikazu Kuniya and Yoshiaki Muroya
2014, 19(4): 1105-1118 doi: 10.3934/dcdsb.2014.19.1105 +[Abstract](404) +[PDF](391.3KB)
Abstract:
In this paper, using an approach of Lyapunov functional, we establish the complete global stability of a multi-group SIS epidemic model in which the effect of population migration among different regions is considered. We prove the global asymptotic stability of the disease-free equilibrium of the model for $R_0\leq 1$, and that of an endemic equilibrium for $R_0>1$. Here $R_0$ denotes the well-known basic reproduction number defined by the spectral radius of an irreducible nonnegative matrix called the next generation matrix. We emphasize that the graph-theoretic approach, which is typically used for multi-group epidemic models, is not needed in our proof.
A kinetic energy reduction technique and characterizations of the ground states of spin-1 Bose-Einstein condensates
Liren Lin and I-Liang Chern
2014, 19(4): 1119-1128 doi: 10.3934/dcdsb.2014.19.1119 +[Abstract](331) +[PDF](366.3KB)
Abstract:
We justify some characterizations of the ground states of spin-1 Bose-Einstein condensates exhibited from numerical simulations. For ferromagnetic systems, we show the validity of the single-mode approximation (SMA). For an antiferromagnetic system with nonzero magnetization, we prove the vanishing of the $m_F=0$ component. In the end of the paper some remaining degenerate situations are also discussed. The proofs of the main results are all based on a simple observation, that a redistribution of masses among different components will reduce the kinetic energy.
On the limit cycles of the Floquet differential equation
Jaume Llibre and Ana Rodrigues
2014, 19(4): 1129-1136 doi: 10.3934/dcdsb.2014.19.1129 +[Abstract](365) +[PDF](328.0KB)
Abstract:
We provide sufficient conditions for the existence of limit cycles for the Floquet differential equations $\dot {\bf x}(t) = A{\bf x}(t)+ε(B(t){\bf x}(t)+b(t))$, where ${\bf x}(t)$ and $b(t)$ are column vectors of length $n$, $A$ and $B(t)$ are $n\times n$ matrices, the components of $b(t)$ and $B(t)$ are $T$--periodic functions, the differential equation $\dot {\bf x}(t)= A{\bf x}(t)$ has a plane filled with $T$--periodic orbits, and $ε$ is a small parameter. The proof of this result is based on averaging theory but only uses linear algebra.
Multistability and localized attractors in a dissipative discrete NLS equation
Panayotis Panayotaros and Felipe Rivero
2014, 19(4): 1137-1154 doi: 10.3934/dcdsb.2014.19.1137 +[Abstract](416) +[PDF](1354.0KB)
Abstract:
We consider a finite discrete nonlinear Schrödinger equation with localized forcing, damping, and nonautonomous perturbations. In the autonomous case these systems are shown numerically to have multiple attracting spatially localized solutions. In the nonautonomous case we study analytically some properties of the pullback attractor of the system, assuming that the origin of the corresponding autonomous system is hyberbolic. We also see numerically the persistence of multiple localized attracting states under different types of nonautonomous perturbations.
Persistence in some periodic epidemic models with infection age or constant periods of infection
Carlota Rebelo, Alessandro Margheri and Nicolas Bacaër
2014, 19(4): 1155-1170 doi: 10.3934/dcdsb.2014.19.1155 +[Abstract](517) +[PDF](453.0KB)
Abstract:
Much recent work has focused on persistence for epidemic models with periodic coefficients. But the case where the infected compartments satisfy a delay differential equation or a partial differential equation does not seem to have been considered so far. The purpose of this paper is to provide a framework for proving persistence in such a case. Some examples are presented, such as a periodic SIR model structured by time since infection and a periodic SIS delay model.
Asymptotic pattern of a migratory and nonmonotone population model
Chufen Wu, Dongmei Xiao and Xiao-Qiang Zhao
2014, 19(4): 1171-1195 doi: 10.3934/dcdsb.2014.19.1171 +[Abstract](402) +[PDF](460.1KB)
Abstract:
In this paper, we consider a time-delayed and nonlocal population model with migration and relax the monotone assumption for the birth function. We study the global dynamics of the model system when the spatial domain is bounded. If the spatial domain is unbounded, we investigate the spreading speed $c^*$, the non-existence of traveling wave solutions with speed $c\in(0,c^*)$, the existence of traveling wave solutions with $c\geq c^*$, and the uniqueness of traveling wave solutions with $c>c^*$. It is shown that the spreading speed coincides with the minimal wave speed of traveling waves.
Stochastic averaging principle for dynamical systems with fractional Brownian motion
Yong Xu, Rong Guo, Di Liu, Huiqing Zhang and Jinqiao Duan
2014, 19(4): 1197-1212 doi: 10.3934/dcdsb.2014.19.1197 +[Abstract](491) +[PDF](461.5KB)
Abstract:
Stochastic averaging for a class of stochastic differential equations (SDEs) with fractional Brownian motion, of the Hurst parameter $H$ in the interval $(\frac{1}{2},1)$, is investigated. An averaged SDE for the original SDE is proposed, and their solutions are quantitatively compared. It is shown that the solution of the averaged SDE converges to that of the original SDE in the sense of mean square and also in probability. It is further demonstrated that a similar averaging principle holds for SDEs under stochastic integral of pathwise backward and forward types. Two examples are presented and numerical simulations are carried out to illustrate the averaging principle.
Pullback attractors for three dimensional non-autonomous planetary geostrophic viscous equations of large-scale ocean circulation
Bo You, Chengkui Zhong and Fang Li
2014, 19(4): 1213-1226 doi: 10.3934/dcdsb.2014.19.1213 +[Abstract](438) +[PDF](437.5KB)
Abstract:
This paper is devoted to the existence of pullback attractors for the process $\{U(t,\tau)\}_{t\geq \tau}$ associated with the three dimensional non-autonomous planetary geostrophic viscous equations of large-scale ocean circulation. We first prove the existence of pullback absorbing sets in $H$ and $V$ for the process $\{U(t,\tau)\}_{t\geq \tau}$ associated with (1)-(8), and then we prove the existence of a pullback attractor in $H$ by the Sobolev compactness embedding theorem. Finally, we obtain the existence of a pullback attractor in $V$ for the process $\{U(t,\tau)\}_{t\geq \tau}$ associated with (1)-(8) by verifying the pullback $\mathcal{D}$ condition $(PDC)$.

2017  Impact Factor: 0.972

Editors

Referees

Librarians

Email Alert

[Back to Top]